It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Fibromyalgia Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-22-2006, 11:51 AM   #1
Member
(female)
 
dougrobin01's Avatar
 
Join Date: Aug 2006
Location: TN
Posts: 66
dougrobin01 HB User
Stopping SSRI meds make you feel worse?

Hi,

I posted my first thread titled, "I feel like a hypochondriac" last week and I've gotten some wonderful responses, thanks! I do have another question.

Since I'm still in the research stages of my mystery ailment and I'm still finding all of these little puzzle pieces, I just found another piece. In all these articles I'm reading about FMS, it seems as if SSRI's are used as part of the treatment.

Funny thing is, I've been on one for about 5 years now for depression only. This is before all of this horrible achyness and fatigue started. It is a good drug but I weaned myself off about two months ago because I want to get pregnant. I haven't felt worse! Yes, I had aches and pains while on Celexa but just thought maybe I was doing something wrong while working out or because of my 30 lbs weight gain. But now that I'm off, Wham! Pain has hit me like a freight train, especially my legs. My depression is stable, I do cry more but that's o.k. And the brain fog and fatigue....geesh!! Absolutely ridiculous since I've been off the meds.

Could my Celexa have been doing more than just keeping me happy in the head? Mabye now that I'm off the meds, true symptoms of Fibro are actually showing their ugly heads? Anyone out there that IS diagnosed with Fibro and know for a fact they feel worse or better with or without SSRI?

This would be so helpful in knowing, especially if I get a response before Thursday afternoon's Dr. appt. Thanks!

 
Sponsors Lightbulb
   
Old 08-22-2006, 12:46 PM   #2
Senior Veteran
(female)
 
Join Date: Jul 2004
Posts: 1,778
elmhar HB Userelmhar HB User
Re: Stopping SSRI meds make you feel worse?

Hi Doug Robin,

There is research showing that AD meds help some (not all) people w/fibro -- some just with energy, others with pain relief. It sounds like maybe the fibro snuck up on you while you were on the AD, but that the AD was "covering" the pain. Lucky you, that you have something that can help (when you're not PG.).

One thing to double check: both depression & fibro can be worsened if your thyroid is out of whack. Many of the ADs do have a subtle effect on thyroid function. And it's good to have optimal thyroid if you're planning a preg. So, if you haven't had a free thyroid hormone test done recently, Free T3 & Free T4, you might want to request it. There are other tests more commonly done to screen thyroid function, but the frees yield info of most benefit to fibro sufferers.

Best wishes.

 
Old 08-25-2006, 12:15 PM   #3
Member
(female)
 
dougrobin01's Avatar
 
Join Date: Aug 2006
Location: TN
Posts: 66
dougrobin01 HB User
Re: Stopping SSRI meds make you feel worse?

Thanks for the info!

I have an update. I saw my primary M.D. yesterday 9/24 and went in with tons of knowledge and asked him to just sit quietly and listen to what I had to say about possibly having FMS. I was so worried he would be wishy washy and not really take me seriously.

He totally agreed! Well, not that he just diagnosed me right there and then but we're doing labs on the 8/28 for the Free T3 and T4 and some other things. I went armed with that info also but he was hip on FMS already and knew what had to be done. He pulled out his big black medical book and we went over everything it had and compared it to what info I brought with me. It made me feel so much better knowing he wasn't going to doubt me. Thank God for this website and this FMS board.

He also went for all trigger points and I failed them all. Failed as in, they hurt like Hades!! Not sure if that's considered failing or passing when it comes to a FMS check-up. Anyway, one side of my chest still hurts where he poked me. Not that we're totally convinced that's what I have but it made me feel better knowing he was going to do whatever it took to figure out why I have all of these symptoms.

Thanks again!

 
Old 08-25-2006, 02:32 PM   #4
Senior Veteran
(female)
 
Join Date: Jul 2004
Posts: 1,778
elmhar HB Userelmhar HB User
Re: Stopping SSRI meds make you feel worse?

I'm glad your doc was agreeable to testing. I hope something is found that will be helpful to you in the near future. And good luck on your little project.

Best wishes.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Have you ever taken the same SSRI after it didn't work? hamstachick Anxiety 1 10-08-2009 08:57 PM
can stopping celexa 3 weeks ago cause dizziness? vickie45 Anxiety 3 04-14-2007 09:59 AM
Effects of meds after stopping??? fusionqueen Anxiety 2 02-21-2007 08:56 AM
SSRI update studyin Inner Ear Disorders 30 02-19-2007 10:08 AM
just starting paxil and scared about addictive nature of SSRI bumblebee919 Anxiety 10 10-30-2005 02:18 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Ambien
Cymbalta
Effexor
Elavil
Flexeril
  Neurontin
Percocet
Tylenol
Ultram
Vicodin




TOP THANKED CONTRIBUTORS



bluelakelady (370), WoodsWalker (132), thefarm (111), Glojer (103), tooolgrl (94), biogirl71 (88), janewhite1 (85), kirstee (60), monalisa24 (55), tmrots (41)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (905), Titchou (848), janewhite1 (823), Gabriel (759), ladybud (754), midwest1 (669), sammy64 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 08:13 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!